By Topic

On optimal replacement of nonuniform cache objects

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Hosseini-Khayat, S. ; Dept. of Electr. Eng., Ferdowski Univ. of Mashad, Iran

This paper studies a generalized version of the well-known page replacement problem. It assumes that page sizes and page fault penalties are nonuniform. This problem arises in distributed information systems, in particular the World Wide Web. It is shown that finding an optimal solution of this problem is an NP-complete problem. A dynamic programming algorithm that finds an optimal solution is presented. Since this algorithm is inefficient, we explore modified algorithms that allow a trade-off between optimality and speed

Published in:

Computers, IEEE Transactions on  (Volume:49 ,  Issue: 8 )